Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: effexor xr

Posted by beth6 on July 15, 2003, at 14:41:14

In reply to Re: effexor xr Pete27, posted by CherC68 on July 12, 2003, at 16:19:09

I am grateful for Effexor XR. I started taking it last year after a full-blown anxiety attack. At the time, I thought it came out of the blue. Now I see that I was not taking care of myself physically, emotionally or psychologically. The Effexor started working immediately and I found my thinking to be clearer.

After being on the drug for three months, my physician gently recommended that I should now start looking for other ways to cope with my stress. So, I decided to find a new job, move closer to an important family member and begin looking at my life, yet again! The move threw my husband and child into turmoil, but eight months later we are all adjusting and doing much better.

So, it is time to quit the Effexor. I started tapering off three weeks ago because of a class I am taking on mindfulness meditation (more on that later). I was taking 3 37.5 per day. The switch from 3 to 2 wasn't too big of a deal. I would take 3 one day and then 2 then 3 for about 7 days. Now I am to the 1/2 combination. That is proving a bit difficult! The dreams are bizarre and so real. Lots of violence, not a thing thing that appears in my dreams much. So, I realize that I need to take this withdrawal seriously and take care of myself. Why would you force yourself to go cold turkey? I have suffered enough, I don't need to create more for myself!
Most doctors would tell us that discontinuing any medication (just like starting medication) needs to be monitored. In the midst of depression and anxiety I rarely can make clear decisions about what is best for myself.

For all of you - the mindfulness meditation is proving to be a wonderful, incredible way to help myself. I immediately became aware of the unceasing flow of anxious and negative thoughts in my mind. Six weeks into the class and I am finding that my sleep is much better (except on this withdrawal schedule), my mood is better, I can actually identify moods and CHOOSE not to follow them, I feel sexual interest again, and dare I say it - happy. What is really amazing is that I can see the same thing happening in the faces of my classmates. It is a wonderful gift for myself.

So, the Effexor had it's place and I am glad my doctor reminded me that maybe medication was not going to solve my problems. The solution is something I have to create - with guidance and care.

Best wishes to all - beth6


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:beth6 thread:104118
URL: http://www.dr-bob.org/babble/20030714/msgs/242109.html